MAUDE Adverse Event Report: MICROVENTION, INC HYDROFRAME-10-AV (ADVANCED); NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC HYDROFRAME-10-AV (ADVANCED); NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 7110-0510-A2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
As reported through the clinical study rage: during the embolization procedure, patient developed a small non-occlusive thrombus.Resolved with intra-arterial integrilin infusion.Event term: thrombus.Event start date: 01/may/2020.Post operative days: 0 days ae outcome : resolved without sequelae.Event was reviewed by independent reviewer (cea) and was determined to be possibly related to study device and definitely related to study procedure.The relationship of the device to the reported condition could not definitively be ruled out, and the reported incident was determined to be possibly related to study device and definitely related to study procedure, in as such, the event is being reported.As it cannot be determined which coil device may have impacted the thrombus, hydroframe 5x10, model 7110-0510-a2, lot 1910011wf was chosen as a default.The other coil used in the procedure will be listed as a concomitant device.
 
Additional Manufacturer Narrative
Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications: potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions: the hes is intended for single use only.Do not resterilize and/or reuse the device.After use, dispose in accordance with hospital, administrative and/or local government policy.Do not use if the packaging is breached or damaged.The hes must be delivered only through a wire-reinforced microcatheter with a ptfe inner surface coating.Damage to the device may occur and necessitate removal of both the hes and microcatheter from the patient.Do not advance the v trak® delivery pusher with excessive force.Determine the cause of any unusual resistance, remove the hes and check for damage.Advance and retract the hes device slowly and smoothly.Remove the entire hes if excessive friction is noted.If excessive friction is noted with a second hes, check the microcatheter for damage or kinking.If repositioning is necessary, take special care to retract the coil under fluoroscopy in a one-to-one motion with the v trak® delivery pusher.If the coil does not move in a one-to-one motion with the v trak® delivery pusher, or if repositioning is difficult, the coil may have become stretched and could possibly break.Gently remove and discard the entire device.Due to the delicate nature of the hes coils, the tortuous vascular pathways that lead to certain aneurysms and vessels, and the varying morphologies of intracranial aneurysms, a coil may occasionally stretch while being maneuvered.Stretching is a precursor to potential coil breakage and migration.If resistance is encountered while withdrawing a coil that is at an acute angle relative to the microcatheter tip, it is possible to avoid coil stretching or breaking by carefully repositioning the distal tip of the catheter at, or slightly inside, the ostium of the aneurysm.By doing so, the aneurysm and artery act to funnel the coil back into the microcatheter.Introduction and deployment of the hes: 19.Seat the distal tip of the introducer sheath at the distal end of the microcatheter hub and close the rhv lightly around the introducer sheath to secure the rhv to the introducer.Do not over-tighten the rhv around the introducer sheath.Excessive tightening could damage the device.20.Push the coil into the lumen of the microcatheter.Use caution to avoid catching the coil on the junction between the introducer sheath and the hub of the microcatheter.Initiate timing using a stopwatch or timer at the moment the device enters the microcatheter.Detachment must occur within the specified reposition time.21.Push the hes through the microcatheter until the proximal end of the v trak® delivery pusher meets the proximal end of the introducer sheath.Loosen the rhv.Retract the introducer sheath just out of the rhv.Close the rhv around the v trak® delivery pusher.Slide the introducer sheath completely off of the v trak® delivery pusher.Use care not to kink the delivery system.To prevent premature hydration of the hes, ensure that there is flow from the saline flush.24.Under fluoroscopic guidance, slowly advance the hes coil out the tip of the microcatheter.Continue to advance the hes coil into the lesion until optimal deployment is achieved.Reposition if necessary.If the coil size is not suitable, remove and replace with another device.If undesirable movement of the coil is observed under fluoroscopy following placement and prior to detachment, remove the coil and replace with another more appropriately sized coil.Movement of the coil may indicate that the coil could migrate once it is detached.Do not rotate the v trak® delivery pusher during or after delivery of the coil into the aneurysm.Rotating the hes v trak® delivery pusher may result in a stretched coil or premature detachment of the coil from the v trak® delivery pusher, which could result in coil migration.Angiographic assessment should also be performed prior to detachment to ensure that the coil mass is not protruding into the parent vessel.25.Complete the deployment and any repositioning so that the coil will be detached within the reposition time specified in table 1.After the specified time, the swelling of the hydrophilic polymer may prevent passage through the microcatheter and damage the coil.If the coil cannot be properly positioned and detached within the specified time, simultaneously remove the device and the microcatheter.Investigation conclusion: the physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.

Brand Name
HYDROFRAME-10-AV (ADVANCED)
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19388684
Report Number2032493-2024-00411
Device Sequence Number20783497
Product Code HCG
UDI-Device Identifier00816777023674
UDI-Public(01)00816777023674(11)191001(17)240930(10)1910011WF
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number7110-0510-A2
Device Lot Number1910011WF
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYDROSOFT 3X10, LOT 1906271W6
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale